MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 4-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 4-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP441H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Discomfort (2330); Impaired Healing (2378)
Date of Event 04/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h3, h6.Additional h6 component code: g07002 no device problem.Additional h3 investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional test evaluation were conducted on the returned devices.Visual analysis of the returned sample determined that it was received 303 unopened samples pertaining to the product code vcp441h.As per the sampling plan, a visual inspection was performed on fifty samples, and no defects were found on the packages.The packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.Functional tests were performed using an instron equipment, the pull force result and the tensile force result were both above the minimum requirements.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached on the cause of the reported event.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.The product was returned to ethicon for evaluation.Visual inspection and functional test evaluation were conducted on the returned devices.Visual analysis of the returned sample determined that it was received 1 unopened sample pertaining to the product code vcp441h.As per the sampling plan, a visual inspection was performed on the sample, and no defect was found on the package.The packet was opened, and the swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along the strand and no issues related to breakage suture or anomalies were observed during the evaluation.Functional test was performed using an instron equipment, the pull force result and the tensile force result were both above the minimum requirements.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached on the cause of the reported event.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional information was requested, and the following was obtained: after investigation, the patient was a female with unknown specific age who underwent perineal laceration repair in hospital in (b)(6) 2024 (specific surgery date was unknown) due to "postpartum perineal laceration".The surgeon used (b)(6) to perform the perineal skin sewing in a continuous suturing manner during the surgery.The intraoperative sewing operation was smooth.About 1-2 weeks after the surgery, the patient had perineal wound discomfort (with specific conditions unknown).After returning to the hospital for reexamination, the doctor found that the patient's incision healing was poor (with specific symptoms and signs unknown).The doctor gave the patient wound debridement and re-sewing.Then the patient's incision healing was improved.No subsequent adverse event report was received.The specific lot information of the involved suture device was unknown.The hospital provided two suspected batches tg2aej and tg2amd.The specific surgery date and event date were unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.¿ trade name - irgacare® ¿ active ingredient(s) ¿ triclosan ¿ dosage form ¿ suture/solid/parenteral ¿ strength ¿ = 275 g/m.H6 component code: g07002 device not returned.Additional information: d4, h4 - the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: batch tg2aej mfg date: 06/14/2023, exp date: 05/31/2028 batch tg2amd mfg date: 06/25/2023, exp date: 05/31/2028.In addition, a review of the manufacturing record evaluation for the possible batch number was performed for the finished device lot, and no non-conformances were identified.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Initially it was reported that the possible lots for this patient event were tg2aej or tg2amd.Is this still correct or is the actual lot number known? if the actual lot number is available, please provide the lot number.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date index surgical procedure? the diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? please describe any medical/surgical intervention required for this suture event including dates and results.Why was re-suturing required? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what post-op instructions were provided to the patient? were the post-op instructions followed by the patient? have there been any changes in pre-op cleansing procedures recently? if yes, please describe what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name?.
 
Event or Problem Description
It was reported that a patient underwent a perineal repair surgery on an unknown date and suture was used.Post-op, about 1- 2 weeks after the surgery, the patient came to hospital for examination, and reported discomfort with the wound.The wound was checked and found with poor wound healing.Then debridement and resewing was performed to the wound.Additional information was requested.

Brand Name
VCL+ UD 27IN 4-0 S/A FS-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905 0151
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19386150
Report Number2210968-2024-05557
Device Sequence Number12530695
Product Code GAM
UDI-Device Identifier10705031053274
UDI-Public10705031053274
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVCP441H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer05/24/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date05/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown